MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 340MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TFNA 340MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.124S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, while putting the proximal femoral nailing system (tfna), the cannulated connecting screw will not disconnect from the nail.The connecting screw was unable to be removed using the t handle ball hex screwdriver and it was bent in the process of trying to remove the connecting screw from the insertion handle and nail.Another set was opened and implanted a second nail with no problems.There were thirty minutes (30) surgical delay.There were no adverse events reported.This report is for one (1) 11mm/125 deg ti cann tfna 340mm/right - sterile.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: manufacturing location: monument, manufacturing date: 23-nov-2021, expiration date: 31-oct-2031, part number: 04.037.124s, 11mm/125 deg ti cann tfna 340mm/right- sterile, lot number: 510p535 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection ns067861 rev c met all inspection acceptance criteria.Packaging label log (pll), was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 457p492.Production order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.Part number: 04.037.912.2, lock prong, 125 degree tfna, lot number: 424p371.Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: 75p6831.Inspection instruction met all inspection acceptance criteria.Certified test report was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 11/125 deg ti cann tfna 340/right - sile was received assembled with the connecscr f/insertion handle.No other issues or defects were observed with the device.A dimensional inspection for the 11/125 deg ti cann tfna 340/right - sile was unable to be performed due to complex geometry of the device.A functional test was performed by inserting the hex screwdriver into the insertion hole of the screw, unscrewing action was not successful, mating devices remained tightly assembled.After using additional instruments for removal the screw and nail could be disassembled.Upon disassembling, the threads of the connecting screw were observed to present no damages, but remnants of foreign material was observed on the threads which could have contributed to the reported complaint condition.The complaint condition could be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 11/125 deg ti cann tfna 340/right - sile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawings reflecting the current and manufactured revisions were reviewed: - ti cannulated trochanteric fixation nail.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/125 DEG TI CANN TFNA 340MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key13563352
Report Number2939274-2022-00568
Device Sequence Number14531420
Product Code HSB
UDI-Device Identifier10886982096388
UDI-Public(01)10886982096388
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.124S
Device Catalogue Number04.037.124S
Device Lot Number510P535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNULATED CONNECTING SCREW; COMPLETE RADIOLUCENT INSERTION HANDLE; T-HANDLE BALL HEX SCREWDRIVER 8MM
Patient SexFemale
Patient Weight45 KG